MAUDE Adverse Event Report: ARTHROCARE CORP. QFIX 1.8 MINI SUTURE ANCHOR DISP KIT; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORP. QFIX 1.8 MINI SUTURE ANCHOR DISP KIT; ACCESSORIES,ARTHROSCOPIC
Model Number 72290125
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported about a disposable kit for 1.8mm q-fix mini suture anchor that during a knee procedure when drilling the hole with drill and drill guide, the drill did not come back out of the drill guide.Therefore, it was tried to pull it out hard and as a consequence, the drill bit came apart in three pieces and could not be able to be removed from the drill guide.The procedure was successfully completed without significant delay using an additional bone hole.A back-up device was available and no patient injuries or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: the q-fix 1.8 mini suture anchor disposable kit, used in treatment, was returned for evaluation.A relationship between the device and reported incident was established.From the information provided, ¿during a knee procedure (¿), the drill bit came apart in three pieces and could not be able to be removed from the drill guide." a review of manufacturing records for the reported lot number 2027027 found no non-conformances or anomalies during manufacturing process related to the reported event.A complaint history review found no related failures; this failure mode will be trended to assess for any necessary corrective actions.An incomplete kit has been returned (no obturator).Visual evaluation shows the disposable drill is broken in three parts and stuck inside the drill guide.No manufacturing abnormalities observed.Functional test is not possible due to the damage.The complaint was verified.The root cause could not be determined with confidence; however, factors unrelated to the manufacturing or design of the device that could have contributed to the reported event include: excessive force.No containment or corrective actions are recommended at this time.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
QFIX 1.8 MINI SUTURE ANCHOR DISP KIT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9665165
Report Number3006524618-2020-00041
Device Sequence Number19625925
Product Code NBH
UDI-Device Identifier00885556662632
UDI-Public00885556662632
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2022
Device Model Number72290125
Device Catalogue Number72290125
Device Lot Number2027027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1